question-icon

Trying to quit tobacco. What should I do for this?

default
Posted on Thu, 9 May 2013
Question: hello doctor,
i am using chaini khaini for 3 yrs and i really want to quit it but i dont know how, i started using it during my college days ,usually i am a sleepy person so for studying at night during exam time i started using it ,it made me awake .but unfortunatly i am still unable to throw it out ,after spitting chaini after 4 hrs iam tensed to put another chaini , kindly help
doctor
Answered by Dr. Seikhoo Bishnoi (26 minutes later)
Hello
Welcome to XXXXXXX

Chaini khaini consists of tobacco. Tobacco is a highly addicting substance and it consist of a number of alkaloids and Nicotine is one of them. Nicotine when taken causes a little improvement in cognitive functions which can be one explanation that some people abuse it to remain awake.

To quit nicotine first thing that is needed is Motivation. As you have mentioned that you want to quit so you entered in first step towards de addiction.

When any individual that is dependent on khaini quits first thing that is experienced is irritation like sensation in mouth followed by restlessness, anxiety, some times insomnia due to absence of nicotine in blood.

To replace deficient Nicotine I would advise you to take Chewing Gums containing Nicotine. These are available with chemists and no prescription is needed for them. Nicorex is commonly available. Stop taking khaini and take Nicorex instead.
Then you can easily taper down the Nicorex by gradual decrease in dose.

After quitting khaini you may have intense craving for it, to avoid craving a lot of medicines are available. Bupropion is one of drug that is commonly used in Nicotine cessation programs. But for this you need to visit a good Psychiatrist. Doses of 75-150 mg per day help to relief anxiety and reduce craving.

Apart from medicines I would advise you to try relaxation methods as Yoga, Meditation, Progressive Relaxation Exercises etc. to keep yourself calm which will increase your confidence.

Hope I cleared your doubt, if you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi (9 minutes later)
thank you doctor , i will take nicorex wish me luck.
doctor
Answered by Dr. Seikhoo Bishnoi (6 minutes later)
Best wishes and keep your motivation alive. You can contact me at any time if you have any problem.

If you are satisfied with conversation you can rate me.

Thanks, Good Luck

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on
Trying to quit tobacco. What should I do for this?

Hello
Welcome to XXXXXXX

Chaini khaini consists of tobacco. Tobacco is a highly addicting substance and it consist of a number of alkaloids and Nicotine is one of them. Nicotine when taken causes a little improvement in cognitive functions which can be one explanation that some people abuse it to remain awake.

To quit nicotine first thing that is needed is Motivation. As you have mentioned that you want to quit so you entered in first step towards de addiction.

When any individual that is dependent on khaini quits first thing that is experienced is irritation like sensation in mouth followed by restlessness, anxiety, some times insomnia due to absence of nicotine in blood.

To replace deficient Nicotine I would advise you to take Chewing Gums containing Nicotine. These are available with chemists and no prescription is needed for them. Nicorex is commonly available. Stop taking khaini and take Nicorex instead.
Then you can easily taper down the Nicorex by gradual decrease in dose.

After quitting khaini you may have intense craving for it, to avoid craving a lot of medicines are available. Bupropion is one of drug that is commonly used in Nicotine cessation programs. But for this you need to visit a good Psychiatrist. Doses of 75-150 mg per day help to relief anxiety and reduce craving.

Apart from medicines I would advise you to try relaxation methods as Yoga, Meditation, Progressive Relaxation Exercises etc. to keep yourself calm which will increase your confidence.

Hope I cleared your doubt, if you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD